Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Subshifts of finite type in linked twist mappings
HTML articles powered by AMS MathViewer

by Robert L. Devaney PDF
Proc. Amer. Math. Soc. 71 (1978), 334-338 Request permission

Abstract:

For each pair of nonzero integers j, k, we define a homeomorphism ${f_{j,k}}$ of the two-disk minus three holes. We show that there exists a compact, invariant, hyperbolic set for each ${f_{j,k}}$ on which ${f_{j,k}}$ is conjugate to a subshift of finite type. This implies that the topological entropy of ${f_{j,k}}$ is bounded below by $4|j||k| - 2|j| - 2|k|$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F15
  • Retrieve articles in all journals with MSC: 58F15
Additional Information
  • © Copyright 1978 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 71 (1978), 334-338
  • MSC: Primary 58F15
  • DOI: https://doi.org/10.1090/S0002-9939-1978-0494289-9
  • MathSciNet review: 0494289